Alert archive / Kansas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 39, NWS Topeka, KS

May 4, 20204 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at May 4, 2020, 9:57 AM CDT for 4 counties in Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2020, 9:57 AM CDT (14:57 UTC)
Expired
May 4, 2020, 10:45 AM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Jackson County, KS, Pottawatomie County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 25 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 10:01 AM CDTTSTM WND DMG6 Nnw Paxico, KSROOF OF A PREFABRICATED BUILDING BLOWN OFF. TIME ESTIMATED FROM RADAR.
May 4, 10:07 AM CDTTSTM WND GST 704 Ese Paxico, KSMANY TREE LIMBS DOWN IN YARD. BIGGEST IS 4 TO 5 INCHES IN DIAMETER. ESTIMATED 70 MPH GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 6:33 AM CDTSevere Thunderstorm WatchSPC12 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 3.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WUUS53 KTOP 041457
SVRTOP
KSC085-149-177-197-041545-
/O.NEW.KTOP.SV.W.0039.200504T1457Z-200504T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
957 AM CDT Mon May 4 2020

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Shawnee County in east central Kansas...
  Central Wabaunsee County in east central Kansas...
  Southeastern Pottawatomie County in northeastern Kansas...
  Southern Jackson County in northeastern Kansas...

* Until 1045 AM CDT.

* At 957 AM CDT, severe thunderstorms were located along a line
  extending from near Louisville to near Paxico to 3 miles northwest
  of Eskridge, moving east at 50 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Topeka, Wamego, Holton, Rossville, Alma, Eskridge, St. Marys,
  Dover, Silver Lake, Auburn, Hoyt, Maple Hill, Mayetta, McFarland,
  Paxico, Belvue, Emmett, Louisville, Delia and Willard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows!

&&

LAT...LON 3889 9566 3884 9635 3902 9631 3929 9643
      3947 9568 3911 9560
TIME...MOT...LOC 1457Z 260DEG 45KT 3925 9634 3904 9614 3889 9616 

HAIL...1.00IN
WIND...80MPH
 
$$

Skow
5 follow-up statements
255 
WWUS53 KTOP 041510
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1010 AM CDT Mon May 4 2020

KSC085-149-177-197-041545-
/O.CON.KTOP.SV.W.0039.000000T0000Z-200504T1545Z/
Shawnee-Wabaunsee-Pottawatomie-Jackson-
1010 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SHAWNEE...NORTHEASTERN WABAUNSEE...SOUTHEASTERN POTTAWATOMIE AND
SOUTHERN JACKSON COUNTIES...

At 1009 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of St. Marys to near Willard to 4
miles east of Eskridge, moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Topeka, Holton, Rossville, Eskridge, St. Marys, Dover, Silver Lake,
Auburn, Hoyt, Maple Hill, Mayetta, Belvue, Emmett, Delia, Willard,
Pauline, Potawatomi Reservation and Keene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage west of Topeka. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.

&&

LAT...LON 3885 9619 3904 9614 3932 9629 3947 9568
      3911 9560 3889 9566
TIME...MOT...LOC 1509Z 258DEG 45KT 3924 9611 3906 9596 3887 9602 

HAIL...1.00IN
WIND...80MPH
 
$$

Skow
977 
WWUS53 KTOP 041514
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1014 AM CDT Mon May 4 2020

KSC085-149-177-197-041545-
/O.CON.KTOP.SV.W.0039.000000T0000Z-200504T1545Z/
Shawnee-Wabaunsee-Pottawatomie-Jackson-
1014 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SHAWNEE...NORTHEASTERN WABAUNSEE...SOUTHEASTERN POTTAWATOMIE AND
SOUTHERN JACKSON COUNTIES...

At 1014 AM CDT, severe thunderstorms were located along a line
extending from 3 miles north of St. Marys to near Willard to 6 miles
south of Dover, moving east at 50 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Topeka, Rossville, Eskridge, St. Marys, Dover, Silver Lake, Auburn,
Hoyt, Maple Hill, Mayetta, Belvue, Delia, Willard, Pauline and Keene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION. These storms are producing 
widespread wind damage west of Topeka. SEEK SHELTER NOW inside a 
sturdy structure and stay away from windows.

&&

LAT...LON 3885 9619 3904 9614 3921 9623 3937 9566
      3911 9560 3889 9566
TIME...MOT...LOC 1514Z 260DEG 45KT 3925 9605 3907 9590 3888 9596 

HAIL...1.00IN
WIND...80MPH
 
$$

Skow
557 
WWUS53 KTOP 041520
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1020 AM CDT Mon May 4 2020

KSC085-149-177-197-041545-
/O.CON.KTOP.SV.W.0039.000000T0000Z-200504T1545Z/
Shawnee-Wabaunsee-Pottawatomie-Jackson-
1020 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SHAWNEE...NORTHEASTERN WABAUNSEE...SOUTHEASTERN POTTAWATOMIE AND
SOUTHERN JACKSON COUNTIES...

At 1020 AM CDT, severe thunderstorms were located along a line
extending from near Delia to near Silver Lake to 3 miles west of
Auburn, moving east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Topeka, Rossville, Eskridge, St. Marys, Dover, Silver Lake, Auburn,
Hoyt, Maple Hill, Mayetta, Belvue, Delia, Willard, Pauline and Keene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
&&

LAT...LON 3885 9619 3904 9614 3921 9623 3937 9566
      3911 9560 3889 9566
TIME...MOT...LOC 1520Z 260DEG 45KT 3926 9597 3908 9582 3889 9588 

HAIL...<.75IN
WIND...70MPH
 
$$

Skow
117 
WWUS53 KTOP 041530
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1030 AM CDT Mon May 4 2020

KSC149-197-041540-
/O.CAN.KTOP.SV.W.0039.000000T0000Z-200504T1545Z/
Wabaunsee-Pottawatomie-
1030 AM CDT Mon May 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WABAUNSEE AND
SOUTHEASTERN POTTAWATOMIE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
northeastern and east central Kansas.

LAT...LON 3889 9566 3888 9595 3907 9584 3924 9594
      3929 9565 3911 9560
TIME...MOT...LOC 1530Z 260DEG 45KT 3928 9581 3910 9566 3891 9572 

$$

KSC085-177-041545-
/O.CON.KTOP.SV.W.0039.000000T0000Z-200504T1545Z/
Shawnee-Jackson-
1030 AM CDT Mon May 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR CENTRAL SHAWNEE AND SOUTH CENTRAL JACKSON COUNTIES...

At 1030 AM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Potawatomi Reservation to Topeka to 3
miles southwest of Pauline, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Topeka, Silver Lake, Auburn, Hoyt and Pauline. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3889 9566 3888 9595 3907 9584 3924 9594
      3929 9565 3911 9560
TIME...MOT...LOC 1530Z 260DEG 45KT 3928 9581 3910 9566 3891 9572 

HAIL...<.75IN
WIND...60MPH
 
$$

Skow
629 
WWUS53 KTOP 041535
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1035 AM CDT Mon May 4 2020

KSC085-177-041545-
/O.EXP.KTOP.SV.W.0039.000000T0000Z-200504T1545Z/
Shawnee-Jackson-
1035 AM CDT Mon May 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHAWNEE AND SOUTH
CENTRAL JACKSON COUNTIES WILL EXPIRE AT 1045 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
northeastern and east central Kansas.

LAT...LON 3889 9566 3888 9595 3907 9584 3924 9594
      3929 9565 3911 9560
TIME...MOT...LOC 1535Z 260DEG 45KT 3929 9575 3911 9560 3892 9566 

$$

Skow

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:30 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 4, 5:30 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
530 AM CDT Mon May 4 2020

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 325 AM CDT Mon May 4 2020

08Z water vapor and profiler data showed a subtle shortwave over
northeast CO. Surface obs indicated a warm front was extending
east across southern KS from a surface low in over southeast CO.
925MB and 850MB profilers showed southerly flow up and over this
warm front. Meanwhile the 00Z RAOBs from TOP and OUN indicated
steep mid level lapse rates from 7 to 8 C/km.

&&

.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Mon May 4 2020

The focus for today is the potential for significant severe
weather unfolding later this morning. All of the model guidance
shows precip developing over north central and northeast KS and
becoming widespread by 15Z. Forecast soundings from the
HRRR/RAP/NAM/GFS show elevated CAPE values from 1500 J/KG across
northern KS to as much as 3000 J/KG across central KS thanks to
700-500MB lapse rates between 7 and 8 C/km. Additionally effective
bulk shear is progged to be around 50KT as a mid level speed max
noses into the central plains from the west. So the environment
looks to be primed for elevated supercell thunderstorms with the
potential for very large hail. Consensus among the models is for
the surface low in southeast CO to move east along the KS/OK state
line with the frontal boundary remaining south of the forecast
area for the most part. Continued moisture advection from a 40KT
low level jet up and over this boundary is expected to support the
instability progged by the forecast soundings. And with an
effective hodograph that is generally straight, supercell storms
with possible splits seem probable. Storms across northwestern KS
and southeastern NEB have shown a tendency to remain discrete so
far. So the biggest question is once storms develop, how with they
evolve? The last several runs of the HRRR have shown a tendency
for discrete storms into the afternoon while the ARW/NMM/NAM Nest
suggests some potential for bowing segments. Given storms should
be elevated and propagate generally perpendicular to the low level
jet, think the HRRR may be a better solution since there seems to
be a lack of strong linear forcing. Given the shear and
instability expected to unfold late this morning, I think hail up
to and maybe a little bigger than 2 inches in diameter is within
the envelope of possibilities. Damaging winds gusts would be a
little more conditional given the elevated nature of the storms,
but some of the forecast soundings do show downdraft CAPE values
approaching 1000 J/kg. So it is not out of the question to see
damaging wind gusts from the more intense updrafts. Have increased
POPs given the good model consensus and included a mention of
severe storms in the forecast. Highs today are not expected to get
out of the 60s given the cloud cover and precip anticipated.

Showers and thunderstorms should move east of the area late this
afternoon and this evening as the shortwave progresses east and high
pressure builds in with dry air advecting in from the northwest.
There is some indication from the models for light QPF to linger
across northeast KS through the evening as the main wave slowly
moves across eastern NEB. So have some chance POPs over northeast KS
through the evening. Lows tonight should fall into the 40s. A decent
pressure gradient and a slow scattering out of the stratus is
expected to keep temps from dropping below the mid 40s.

.LONG TERM...(Tuesday through Sunday)
Issued at 325 AM CDT Mon May 4 2020

High pressure is progged to be the main surface feature over the
central plains for the coming days. A series of cold fronts are
expected to move through the area as the synoptic pattern
amplifies and flow over the Great Plains becomes more meridional.
This should keep temps at or below normal through next weekend
with periodic chances for precip. The coolest temps continue to
set up for Saturday morning with the central of a surface ridge
progged to be over northeast KS around sunrise. Have lows in the
upper 30s to around 40. The most obvious chance for precip looks
to be Thursday night as a more amplified shortwave digs southeast
within northwest flow aloft. Have continued with chance POPs for
Thursday and Thursday night. There continues to be indications of
a weak shortwave clipping northeast KS Tuesday night. The NAM and
GFS hint at enough mid level moisture for some light QPF. But the
ECMWF fails to saturate mid levels enough to generate any precip.
So have kept POPs around 10 percent for now. Another wave is
possible Saturday night or Sunday. Although there are still big
differences in the strength and track of the wave between the
ECMWF and GFS. So confidence in the forecast it marginal for
including a POP at this time.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 530 AM CDT Mon May 4 2020

With the short term guidance in good agreement, the forecast is
based largely on the consensus with the main focus on timing the
restricted conditions. Will use the CAMs to show the most likely
timing for the strongest convection. The biggest uncertainty is
how long the lower stratus may hang on tonight with the RAP
scattering things out a little slower. There may also be a LLWS
risk overnight tonight. Will let later shifts focus more on this
potential.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Wolters
SHORT TERM...Wolters
LONG TERM...Wolters
AVIATION...Wolters
Hazardous weather outlook, May 4, 3:41 AM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
341 AM CDT Mon May 4 2020

KSZ008>012-020>024-026-034>040-054>056-058-059-050845-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
341 AM CDT Mon May 4 2020

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight.

Thunderstorms are expected to develop over central KS between 5
and 7 am this morning and spread east across the entire area
through the morning. Severe thunderstorms are possible with large
hail up to 2 inches in diameter and damaging winds gusts the
likely hazards. Severe weather is possible over the entire area,
but areas along and south of a line from Concordia to Holton are
most likely to see severe thunderstorms. The stronger
thunderstorms should move east of the area by mid afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter are encouraged to make severe weather reports to the
National Weather Service in Topeka.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

Wolters

In the hours before

Local storm report, May 4, 9:32 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
932 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     TSTM WND GST     8 ESE GRANDVIEW PLAZA   38.99N 96.66W
05/04/2020  E70 MPH          GEARY              KS   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN, ESTIMATED ABOUT 30
            SECONDS OF 70 MPH WINDS.

&&

ST
Local storm report, May 4, 9:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
934 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     HAIL             1 NE GREELEY            38.38N 95.12W
05/04/2020  E1.00 INCH       ANDERSON           KS   PUBLIC

&&
Local storm report, May 4, 9:36 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
936 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 AM     TSTM WND GST     2 SSW GRANDVIEW PLAZA   39.01N 96.80W
05/04/2020  E80 MPH          GEARY              KS   TRAINED SPOTTER

            ESTIMATED 80 MPH OUTFLOW WIND, LOTS OF TREES
            DOWN.

&&

DR
Local storm report, May 4, 9:37 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
937 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             1 S RICHMOND            38.38N 95.25W
05/04/2020  E1.75 INCH       ANDERSON           KS   PUBLIC

&&

ST
Local storm report, May 4, 9:39 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
939 AM CDT MON MAY 4 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     TSTM WND GST     2 SSW GRANDVIEW PLAZA   39.01N 96.80W
05/04/2020  E80 MPH          GEARY              KS   TRAINED SPOTTER

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
            SSW GRANDVIEW PLAZA. ESTIMATED 80 MPH
            OUTFLOW WIND, LOTS OF TREES DOWN.

&&

DR
Special weather statement, May 4, 9:51 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Topeka KS
951 AM CDT Mon May 4 2020

KSZ021>023-036-041515-
Geary-Clay-Pottawatomie-Riley-
951 AM CDT Mon May 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GEARY...SOUTHERN
RILEY...SOUTHWESTERN POTTAWATOMIE AND SOUTHEASTERN CLAY COUNTIES
UNTIL 1015 AM CDT...

At 951 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wakefield, moving east at 50 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Manhattan, Wakefield, Riley, Milford, Leonardville, Olsburg,
Randolph, Keats and Tuttle Creek Lake.

A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
north central, northeastern and east central Kansas.

LAT...LON 3915 9715 3933 9718 3948 9659 3917 9647
TIME...MOT...LOC 1451Z 263DEG 43KT 3925 9707

Skow

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:28 AM CDTSevere Thunderstorm WarningTOPDickinson32 min
May 4, 6:57 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Morris, Riley48 min
May 4, 7:19 AM CDTSpecial Weather StatementTOPLyon26 min
May 4, 7:33 AM CDTSevere Thunderstorm WarningTOPOttawa42 min
May 4, 7:35 AM CDTSevere Thunderstorm WarningTOPDickinson, Ottawa40 min
May 4, 7:43 AM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee47 min
May 4, 7:47 AM CDTSpecial Weather StatementTOPLyon28 min
May 4, 7:57 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage48 min
May 4, 8:15 AM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Riley45 min
May 4, 8:16 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa44 min
May 4, 8:25 AM CDTSevere Thunderstorm WarningTOPJackson, Shawnee, Wabaunsee65 min
May 4, 8:41 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage64 min
May 4, 8:51 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Riley39 min
May 4, 8:56 AM CDTSpecial Weather StatementTOPJefferson49 min
May 4, 8:57 AM CDTSpecial Weather StatementTOPWashington33 min
May 4, 9:00 AM CDTSevere Thunderstorm WarningTOPAnderson45 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningTOPDouglas, Jackson, Jefferson, Shawnee54 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage39 min
May 4, 9:13 AM CDTSpecial Weather StatementTOPDickinson32 min
May 4, 9:17 AM CDTSevere Thunderstorm WarningTOPGeary, Morris, Pottawatomie, Riley, Wabaunsee43 min
May 4, 9:48 AM CDTSevere Thunderstorm WarningTOPPottawatomie23 min
May 4, 9:51 AM CDTSpecial Weather StatementTOPRiley24 min
May 4, 10:03 AM CDTAreal Flood AdvisoryTOPDickinson, Geary, Pottawatomie, Riley, Wabaunsee3 hr
May 4, 10:10 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Lyon, Morris, Osage, Shawnee and 1 more65 min
May 4, 10:20 AM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage55 min
May 4, 10:34 AM CDTSpecial Weather StatementTOPJefferson26 min
May 4, 10:44 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Douglas, Franklin, Osage46 min
May 4, 10:46 AM CDTAreal Flood AdvisoryTOPJefferson3 hr
May 4, 10:56 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey47 min
May 4, 10:57 AM CDTAreal Flood AdvisoryTOPCoffey, Lyon, Osage3 hr
May 4, 11:25 AM CDTAreal Flood AdvisoryTOPFranklin3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.